Vol. 33, No. 2, 1970

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Sections and subsets of simplexes

Aldo Joram Lazar

Vol. 33 (1970), No. 2, 337–344
Abstract

There is a locally convex space E and a compact simplex S E with the following property: for any metrizable compact convex subset K of a locally convex space there is a subspace M E such that K is affinely homeomorphic to M S. One possible choice is E = l1 with the w topology induced by c and

          ∑n
S = {(an) :  an = 1,an ≧ 0,n = 1,2,⋅⋅⋅}.
n=1

If X is a Banach space and S X is a compact simplex, then for each 𝜖 > 0 there is an operator T : X X with finite dimensional range such that T(x) x< 𝜖 for all x S. Every infinite dimensional Banach space X contains a compact set K for which there is no bounded simplex S X with K S.

Mathematical Subject Classification
Primary: 46.01
Milestones
Received: 2 July 1969
Revised: 10 November 1969
Published: 1 May 1970
Authors
Aldo Joram Lazar